The Annals of Probability

Rate of convergence and Edgeworth-type expansion in the entropic central limit theorem

Sergey G. Bobkov, Gennadiy P. Chistyakov, and Friedrich Götze

Full-text: Open access

Abstract

An Edgeworth-type expansion is established for the entropy distance to the class of normal distributions of sums of i.i.d. random variables or vectors, satisfying minimal moment conditions.

Article information

Source
Ann. Probab., Volume 41, Number 4 (2013), 2479-2512.

Dates
First available in Project Euclid: 3 July 2013

Permanent link to this document
https://projecteuclid.org/euclid.aop/1372859758

Digital Object Identifier
doi:10.1214/12-AOP780

Mathematical Reviews number (MathSciNet)
MR3112923

Zentralblatt MATH identifier
1296.60051

Subjects
Primary: 60E

Keywords
Entropy entropic distance central limit theorem Edgeworth-type expansions

Citation

Bobkov, Sergey G.; Chistyakov, Gennadiy P.; Götze, Friedrich. Rate of convergence and Edgeworth-type expansion in the entropic central limit theorem. Ann. Probab. 41 (2013), no. 4, 2479--2512. doi:10.1214/12-AOP780. https://projecteuclid.org/euclid.aop/1372859758


Export citation

References

  • [1] Artstein, S., Ball, K. M., Barthe, F. and Naor, A. (2004). Solution of Shannon’s problem on the monotonicity of entropy. J. Amer. Math. Soc. 17 975–982 (electronic).
  • [2] Artstein, S., Ball, K. M., Barthe, F. and Naor, A. (2004). On the rate of convergence in the entropic central limit theorem. Probab. Theory Related Fields 129 381–390.
  • [3] Barron, A. R. (1986). Entropy and the central limit theorem. Ann. Probab. 14 336–342.
  • [4] Bhattacharya, R. N. and Ranga Rao, R. (1976). Normal Approximation and Asymptotic Expansions. Wiley, New York.
  • [5] Bikjalis, A. (1964). An estimate for the remainder term in the central limit theorem. Litovsk. Mat. Sb. 4 303–308.
  • [6] Bobkov, S. G., Chistyakov, G. P. and Götze, F. (2011). Non-uniform bounds in local limit theorems in case of fractional moments. I. Math. Methods Statist. 20 171–191.
  • [7] Bobkov, S. G., Chistyakov, G. P. and Götze, F. (2011). Non-uniform bounds in local limit theorems in case of fractional moments. II. Math. Methods Statist. 20 269–287.
  • [8] Bobkov, S. G. and Götze, F. (2007). Concentration inequalities and limit theorems for randomized sums. Probab. Theory Related Fields 137 49–81.
  • [9] Esseen, C.-G. (1945). Fourier analysis of distribution functions. A mathematical study of the Laplace–Gaussian law. Acta Math. 77 1–125.
  • [10] Feller, W. (1971). An Introduction to Probability Theory and Its Applications. Vol. II, 2nd ed. Wiley, New York.
  • [11] Gnedenko, B. V. and Kolmogorov, A. N. (1954). Limit Distributions for Sums of Independent Random Variables. Addison-Wesley, Reading, MA. Translated and annotated by K. L. Chung. With an Appendix by J. L. Doob.
  • [12] Götze, F. and Hipp, C. (1978). Asymptotic expansions in the central limit theorem under moment conditions. Z. Wahrsch. Verw. Gebiete 42 67–87.
  • [13] Ibragimov, I. A. and Linnik, J. V. (1965). Independent and Stationarily Connected Variables. Nauka, Moscow.
  • [14] Johnson, O. (2004). Information Theory and the Central Limit Theorem. Imperial College Press, London.
  • [15] Johnson, O. and Barron, A. (2004). Fisher information inequalities and the central limit theorem. Probab. Theory Related Fields 129 391–409.
  • [16] Linnik, J. V. (1959). An information-theoretic proof of the central limit theorem with Lindeberg conditions. Theory Probab. Appl. 4 288–299.
  • [17] Madiman, M. and Barron, A. (2007). Generalized entropy power inequalities and monotonicity properties of information. IEEE Trans. Inform. Theory 53 2317–2329.
  • [18] Matskyavichyus, V. K. (1983). A lower bound for the rate of convergence in the central limit theorem. Teor. Veroyatn. Primen. 28 565–569.
  • [19] Osipov, L. V. and Petrov, V. V. (1967). On the estimation of the remainder term in the central limit theorem. Teor. Veroyatn. Primen. 12 322–329.
  • [20] Petrov, V. V. (1964). On local limit theorems for sums of independent random variables. Theory Probab. Appl. 9 312–320.
  • [21] Petrov, V. V. (1975). Sums of Independent Random Variables. Springer, New York.
  • [22] Prohorov, Y. V. (1952). A local theorem for densities. Doklady Akad. Nauk SSSR (N.S.) 83 797–800.
  • [23] Siraždinov, S. H. and Mamatov, M. (1962). On mean convergence for densities. Teor. Veroyatn. Primen. 7 433–437.
  • [24] Szegő, G. (1967). Orthogonal Polynomials, 3rd ed. American Mathematical Society Colloquium Publications 23. Amer. Math. Soc., Providence, RI.
  • [25] Tucker, H. G. (1965). On a necessary and sufficient condition that an infinitely divisible distribution be absolutely continuous. Trans. Amer. Math. Soc. 118 316–330.
  • [26] Vilenkin, P. A. and D’yachkov, A. G. (1998). Asymptotics of Shannon and Rényi entropies for sums of independent random variables. Problemy Peredachi Informatsii 34 17–31. Translation in Probl. Inf. Transm. 34 (1999) 219–232.